Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2019, 8:47 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 26, 2019, 9:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:04 PM CDT | TSTM WND DMG | Gallatin, TN | TREES DOWN IN GALLATIN. |
| Jun 26, 9:04 PM CDT | HAIL 1 | Gallatin, TN | 1 INCH HAIL IN GALLATIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WUUS54 KOHX 270147
SVROHX
TNC165-169-189-270215-
/O.NEW.KOHX.SV.W.0080.190627T0147Z-190627T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
847 PM CDT Wed Jun 26 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
West central Trousdale County in Middle Tennessee...
* Until 915 PM CDT.
* At 847 PM CDT, a severe thunderstorm was located near Gallatin,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Hendersonville and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 8652 3633 8660 3654 8642 3640 8623
TIME...MOT...LOC 0147Z 229DEG 20KT 3633 8652
HAIL...1.00IN
WIND...60MPH
$$
211 follow-up statement
634
WWUS54 KOHX 270158
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
858 PM CDT Wed Jun 26 2019
TNC165-169-189-270215-
/O.CON.KOHX.SV.W.0080.000000T0000Z-190627T0215Z/
Sumner TN-Wilson TN-Trousdale TN-
858 PM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL SUMNER...NORTHWESTERN WILSON AND WEST CENTRAL TROUSDALE
COUNTIES...
At 858 PM CDT, a severe thunderstorm was located over Gallatin,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gallatin, Hendersonville and Bledsoe Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3628 8650 3634 8657 3654 8642 3640 8623
TIME...MOT...LOC 0158Z 229DEG 20KT 3637 8646
HAIL...1.00IN
WIND...60MPH
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:55 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 26, 5:55 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 555 PM CDT Wed Jun 26 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A few echoes are starting to pop up on radar this afternoon around the area, and models suggest that activity will become more scattered for the late afternoon and early evening. CAMs hinted at additional convection starting this afternoon with this morning's runs ahead of an upper shortwave and existing convection in MO. Even though shear is quite weak, enough instability and dry air exist for some of the developing storms to produce some damaging wind gusts. However, this activity looks to be confined to the northwest zones late this afternoon and early evening before diurnal support drops around and after sunset. Increased pops slightly in the northwest as models try to line up better on timing and coverage of potential convection this evening. We begin to settle into a normal summertime upper level pattern for most of the forecast as upper waves move through to our north and may have an impact over our area when lining up with diurnal trends. Mainly have isolated/schc pops in the afternoon/evening timeframe each day, with drier conditions during the overnight and morning hours. With temperatures holding out in the low to even mid 90s for highs through next week, it won't take much to kick off a few showers and thunderstorms in the afternoon. Even with upper high pressure moving in by Tuesday next week, subtle disturbances showing up within the ridge look to be enough to keep pops in the forecast. Even way out in the extended after next Wednesday, no long term models hint at a stronger trough or better shot at precip. So, it appears that we will have this summertime highs in the low 90s/lows in the low 70s with chances for afternoon thunderstorms into the holiday weekend next week. && .AVIATION... 00Z TAF DISCUSSION. A mid and upper level trough axis will remain camped out across the western portion of the taf area through the period. This will act to spawn a few tstms off and on over the next 24 hrs. Other than vcts coverage, a prob 30 will be utilized at BNA and CKV for Thu afternoon. As for fog potential, tover values have dropped some over the last 2 hrs. Numerical guidance also suggests light fog late tonight, except vsbys could drop as low as 2sm near csv. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........21
Hazardous weather outlook, Jun 26, 11:51 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1151 AM CDT Wed Jun 26 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-271000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1151 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Some strong thunderstorms may be possible late this afternoon into the evening hours tonight across the northern half of the Tennessee River Valley Region of western Middle Tennessee. Main concern with any strong thunderstorms that do develop will be strong winds although a few occurrences of large hail can not totally be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the evening hours tonight. 31
In the hours before
Special weather statement, Jun 26, 7:01 PM CDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Nashville TN 701 PM CDT Wed Jun 26 2019 TNZ059-270045- Williamson TN- 701 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY UNTIL 745 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over Brentwood, or near Franklin, moving northeast at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Brentwood and Nolensville. This includes Interstate 65 between mile markers 66 and 73. LAT...LON 3586 8668 3594 8688 3604 8684 3596 8664 TIME...MOT...LOC 0001Z 202DEG 8KT 3598 8675 13
Special weather statement, Jun 26, 7:22 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Wed Jun 26 2019
TNZ008-270045-
Sumner TN-
722 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Portland, or 14 miles north of Gallatin, moving
north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Portland and Oak Grove.
LAT...LON 3665 8635 3664 8624 3649 8630 3651 8652
3665 8652
TIME...MOT...LOC 0021Z 188DEG 14KT 3658 8640
13Special weather statement, Jun 26, 7:50 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Nashville TN 750 PM CDT Wed Jun 26 2019 TNZ027-270115- Davidson TN- 750 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY UNTIL 815 PM CDT... At 750 PM CDT, Doppler radar was tracking a strong thunderstorm over Antioch, or 8 miles southeast of Nashville, moving north at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oak Hill, Antioch, Berry Hill and Percy Priest Lake. LAT...LON 3599 8662 3605 8681 3623 8673 3614 8657 TIME...MOT...LOC 0050Z 198DEG 13KT 3609 8668 13
Special weather statement, Jun 26, 8:05 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Wed Jun 26 2019
TNZ027-270130-
Davidson TN-
805 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 7 miles southeast of Nashville, moving north at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oak Hill, Antioch, Berry Hill and Percy Priest Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3617 8657 3603 8658 3602 8659 3607 8679
3624 8676
TIME...MOT...LOC 0105Z 196DEG 9KT 3612 8666
13Special weather statement, Jun 26, 8:19 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Nashville TN 819 PM CDT Wed Jun 26 2019 TNZ027-028-062-270145- Rutherford TN-Davidson TN-Wilson TN- 819 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD AND WEST CENTRAL WILSON COUNTIES UNTIL 845 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near La Vergne, or 13 miles southeast of Nashville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Vergne, Mount Juliet, Antioch, Rural Hill, Percy Priest Lake and Gladeville. This includes the following highways... Interstate 40 between mile markers 221 and 226. Interstate 24 between mile markers 57 and 65. Interstate 840 between mile markers 68 and 70. LAT...LON 3598 8660 3604 8673 3621 8656 3610 8638 TIME...MOT...LOC 0118Z 223DEG 19KT 3607 8659 21
Special weather statement, Jun 26, 8:22 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Nashville TN 822 PM CDT Wed Jun 26 2019 TNZ008-027-028-270200- Davidson TN-Wilson TN-Sumner TN- 822 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 900 PM CDT... At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood and Hermitage. This includes Interstate 40 between mile markers 219 and 227. LAT...LON 3612 8660 3618 8669 3640 8653 3626 8631 TIME...MOT...LOC 0122Z 223DEG 18KT 3618 8660 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 26, 7:22 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jun 26, 7:50 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:05 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 26, 8:19 PM CDT | Special Weather Statement | OHX | Davidson | 26 min |
| Jun 26, 8:22 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Jun 26, 8:54 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Trousdale, Wilson | 2 hr |
| Jun 26, 9:03 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
| Jun 26, 9:12 PM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Jun 26, 9:29 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jun 26, 9:47 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Jun 26, 9:48 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 117 min |
| Jun 26, 9:55 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jun 26, 10:36 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Jun 26, 10:47 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| Jun 26, 10:56 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 34 min |
| Jun 26, 11:06 PM CDT | Special Weather Statement | OHX | Macon, Sumner | 39 min |
| Jun 26, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 23 min |
| Jun 26, 11:16 PM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 3 hr |
| Jun 26, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 32 min |
| Jun 26, 11:46 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 59 min |
| Jun 27, 2:01 PM CDT | Special Weather Statement | OHX | Lawrence | 29 min |
| Jun 27, 2:41 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| Jun 27, 3:02 PM CDT | Special Weather Statement | OHX | Giles | 43 min |
| Jun 27, 3:05 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 40 min |
| Jun 27, 3:09 PM CDT | Special Weather Statement | OHX | Wayne | 36 min |
| Jun 27, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 28 min |
| Jun 27, 3:29 PM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jun 27, 3:38 PM CDT | Special Weather Statement | OHX | Cannon | 52 min |
| Jun 27, 3:53 PM CDT | Areal Flood Advisory | OHX | Giles, Maury | 3 hr |
| Jun 27, 3:57 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | OHX | Marshall | 37 min |
| Jun 27, 4:12 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 2 hr |
| Jun 27, 4:16 PM CDT | Special Weather Statement | OHX | DeKalb, Smith | 29 min |
| Jun 27, 4:17 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| Jun 27, 4:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 27, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
| Jun 27, 4:56 PM CDT | Flash Flood Warning | OHX | Jackson, Putnam | 82 min |
| Jun 27, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 14 min |
| Jun 27, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 25 min |
| Jun 27, 5:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 27, 5:15 PM CDT | Flash Flood Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 62 min |
| Jun 27, 5:19 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale, Wilson | 41 min |
| Jun 27, 5:28 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Jun 27, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 42 min |
| Jun 27, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Jun 27, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| Jun 27, 5:44 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 2 hr |
| Jun 27, 5:54 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 51 min |
| Jun 27, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 40 min |
| Jun 27, 6:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Jun 27, 6:21 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 114 min |
| Jun 27, 6:33 PM CDT | Special Weather Statement | OHX | Grundy | 27 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.